Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 78, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at May 25, 2014, 3:47 PM CDT for Walton County, Florida. It was in force for 43 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 25, 2014, 3:47 PM CDT (20:47 UTC)
- Expired
- May 25, 2014, 4:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Walton County, FL
The radar
The Eglin Afb radar (KEVX), 48 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 3:47 PM CDT | HAIL 1.25 | 2 Se Liberty Hill, FL | HAIL FELL FOR 5 TO 7 MINUTES ALONG COUNTY ROAD 192. SIZE VERIFIED BY PICTURE. |
| May 25, 3:47 PM CDT | HAIL 1.75 | 5 Wnw Dean Church Road, FL | SHERIFFS DEPUTY REPORTED GOLFBALL SIZED HAIL AT THE INTERSECTION OF KINGS LAKE ROAD AND HWY 90. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 620 J/kg
- Mixed-layer CIN
- -115 J/kg
- Mixed-layer LCL
- 1685 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
418
WUUS52 KTAE 252047
SVRTAE
FLC131-252130-
/O.NEW.KTAE.SV.W.0078.140525T2047Z-140525T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
347 PM CDT SUN MAY 25 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
THIS INCLUDES THE CITY OF DE FUNIAK SPRINGS...
* UNTIL 430 PM CDT
* AT 342 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR DE
FUNIAK SPRINGS...OR NEAR ALPINE HEIGHTS...AND MOVING NORTH AT 15
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SAND HILL AND LIBERTY BY 355 PM CDT...
CLUSTER SPRINGS...GLENDALE AND FOX HILL BY 400 PM CDT...
NEW HARMONY BY 405 PM CDT...
CANEY CREEK BY 410 PM CDT...
GORDON BY 415 PM CDT...
NATURAL BRIDGE AND LAKEWOOD BY 430 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3100 8639 3100 8619 3099 8611 3073 8606
3069 8626
TIME...MOT...LOC 2047Z 164DEG 15KT 3080 8619
$$
1-WESTON1 follow-up statement
038
WWUS52 KTAE 252120
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
420 PM CDT SUN MAY 25 2014
FLC131-252130-
/O.CON.KTAE.SV.W.0078.000000T0000Z-140525T2130Z/
WALTON FL-
420 PM CDT SUN MAY 25 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR NORTHWESTERN WALTON COUNTY...
AT 419 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING HALF DOLLAR SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR CANEY CREEK...OR 9 MILES SOUTHEAST
OF FLORALA...MOVING NORTH AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NATURAL BRIDGE...LAKEWOOD...PAXTON AND FLOWERSVILLE BY 430 PM
CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW
ENFORCEMENT.
&&
LAT...LON 3100 8634 3100 8619 3099 8614 3086 8610
3081 8630 3100 8638
TIME...MOT...LOC 2120Z 164DEG 15KT 3093 8623
$$
1-WESTONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 1:42 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, May 25, 1:42 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 242 PM EDT Sun May 25 2014 .Near Term [Through Tonight]... Afternoon thunderstorms activity will continue into the evening as the Gulf and Atlantic seabreezes interact with various outflow boundaries to generate convection. Still appears that a few storms could be strong to severe with damaging wind gusts being the most likely hazard. The activity is still expected to migrate towards the I-75 corridor during the evening hours before ending around midnight. Thereafter, a fair night is expected across the region. .Short Term [Monday Through Tuesday Night]... A similar pattern is anticipated on Monday with scattered showers and thunderstorms developing in the afternoon across primarily the eastern portions of the region as the mid level ridge remains centered across Central Mississippi/Alabama. Most of the guidance suggests the storms should be centered along or east of the I-75 corridor. By Tuesday, the mid level ridge will shift a little further eastward, which should result in a little less storm coverage. However, the ridge should not completely suppress afternoon thunderstorm activity. Temperatures throughout the short term period will continue to be warmer than climatology. The model guidance seems to be a little on the cool side right now, so generally went a couple degrees above the MOS guidance. .Long Term [Wednesday Through Sunday]... Ridging across the Southeast will begin to breakdown by Thursday resulting in an increase in storm coverage during the afternoon hours. An upper low across the far western Gulf will shift eastward throughout the latter part of the week before weakening. The combination of this feature nearing the region and trough sliding off the Eastern CONUS by Friday may result in a further increase in storm chances heading into the weekend. Temperatures throughout the long term period will continue to be 2 to 4 degree above climatology, particularly early in the period when rain chances will be less. && .Aviation... [Through 18Z Monday] Convection may impact terminals during the late afternoon and early evening hours, with gusty winds possible. Activity should diminish after 03Z with a little MVFR visibility then possible around sunrise. Otherwise, VFR conditions are expected to prevail. && .Marine... High pressure near or over the marine area will keep winds and seas low through the period. The only increase will be near the coast each afternoon with the sea breeze. && .Fire Weather... Low-level moisture should continue to increase through the forecast period, with RH staying above critical thresholds. Therefore, no red flag conditions are expected. && .Hydrology... While scattered shower and thunderstorm activity is expected each day this week, widespread heavy rainfall is not anticipated. As a result, expect little or no impact to area rivers which continue to recede. && .Preliminary Point Temps/PoPs... Tallahassee 69 93 68 91 68 / 30 20 10 20 10 Panama City 73 90 73 85 71 / 10 10 10 10 10 Dothan 70 92 70 92 70 / 30 20 10 10 10 Albany 70 93 69 93 69 / 40 40 30 20 10 Valdosta 67 92 68 91 67 / 50 40 30 20 10 Cross City 67 93 67 90 67 / 40 20 10 20 10 Apalachicola 73 88 71 83 69 / 10 10 10 10 10 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...CAMP SHORT TERM...GODSEY LONG TERM...GODSEY AVIATION...CAMP MARINE...GODSEY FIRE WEATHER...CAMP HYDROLOGY...GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:11 PM CDT | Severe Thunderstorm Warning | TAE | Liberty | 34 min |
| May 25, 3:34 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty | 41 min |
| May 25, 4:15 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun | 30 min |
| May 25, 4:28 PM CDT | Severe Thunderstorm Warning | TAE | Lafayette, Madison, Taylor | 32 min |
| May 25, 5:02 PM CDT | Severe Thunderstorm Warning | TAE | Calhoun, Jackson | 43 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.